Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 31, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 30, 2001, 6:36 PM CDT for Pike County, Arkansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 6:36 PM CDT (23:36 UTC)
- Expired
- May 30, 2001, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:55 PM CDT | Thunderstorm Wind 50 E | Murfreesboro, AR | Thunderstorm winds blew down several trees. |
| May 30, 7:13 PM CDT | Thunderstorm Wind 50 E | Delight, AR | Thunderstorm winds downed a number of trees around Delight. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 302336 TORLIT ARC109-310015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 636 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 715 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 15 MILES WEST OF MURFREESBORO...OR ABOUT 5 MILES SOUTHEAST OF DIERKS...MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MURFREESBORO AROUND 705 PM CDT && A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS A STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3417 9403 3399 9405 3391 9345 3416 9342 $$ 25
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 30, 3:35 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
In the hours before
Special weather statement, May 30, 1:30 PM CDT, 5 hours 6 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-310400- SEVERE WEATHER OUTLOOK...CORRECTED ISSUE TIME NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED MAY 30 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT OVER MOST OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF SEVERE WEATHER OVER PARTS OF EXTREME WEST-CENTRAL ARKANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ARKANSAS THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF STORMS SHOULD BE OVER THE WESTERN AND SOUTHERN COUNTIES. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BRIEF...HEAVY RAINS AND DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER TODAY AND TONIGHT ACROSS ANY SOME PARTS OF ARKANSAS. 16
Special weather statement, May 30, 3:50 PM CDT, 2 hours 46 minutes before
ARZ037>042-052>054-066-310159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 30 2001 ...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM CDT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A FEW TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. 16
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:09 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 36 min |
| May 30, 12:52 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 23 min |
| May 30, 2:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 27 min |
| May 30, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 54 min |
| May 30, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 53 min |
| May 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 59 min |
| May 30, 6:10 PM CDT | Flash Flood Warning | LZK | Pike, Polk | 3 hr |
| May 30, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 58 min |
| May 30, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 58 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.